Dr. Santanu Sarkar

Assistant Professor
Department of Mathematics

Biography

Dr. Santanu Sarkar is an Assistant Professor in the Department of Mathematics, Indian Institute of technology, Ropar. He obtained his Ph.D. degree from the Indian Institute of Science (IISC),Bangalore, under the guiadance of Prof. Tirthankar Bhattacharyya. After completing his doctoral studies, Dr. Sarkar did 2 years of Post-doctoral research under the guiadance of Prof. Harry Dym at the Weizmann Institute of Science, Israel. After returning from Israel, he worked at the Indian Statistical Institute Bangalore centre as a DST-INSPIRE Faculty for almost 19 months. Dr. Sarkar’s research is focused on various topics of Functional Analysis and Operator Theory.

Areas of Research

Operator Theory, Functional Analysis.

Education

Ph.D. Thesis title: Some problems in multivariable operator theory. Department of Mathematics, Indian Institute of Science, Bangalore, India. 2009 - 2014.
M.S. (Mathematics) Department of Mathematics, Indian Institute of Science, Bangalore, India. Project title: Control theory: a brief survey. 2007 - 2009.
B.Sc. (Mathematics Honours) Jadavpur University, Kolkata, India. 2004 - 2007.

Work Experience

Assistant Professor, IIT Ropar (From 18th May, 2018 - present)
DST-INSPIRE Faculty, Stat. Math. Unit, Indian Statistical Institute, Bangalore, India, (From 31st October, 2016 - 16th May, 2018).
Postdoctoral research: Department of Mathematics, Weizmann Institute of Science, Rehovot, Israel, (From 8th October, 2014 - 5th October, 2016).

Selected Publications/Patents

2018

  1. A. Samanta, S. Sarkar, Properties of singular integral operators Sα,β, Proc. Indian Acad. Sci. (2018) 128:12.
  2. A. Samanta, S. Sarkar, D. Luecking’s finite rank theorem for Toeplitz operator, Benedicks’ theorem on the Heisenberg group, and uncertainty principle for the Fourier-Wigner transform, Journal of Mathematical Sciences, New York. (To appear).

2017

  1. H. Dym, S. Sarkar, Multiplication operators with deficiency indices (p,p) and sampling formulas in reproducing kernel Hilbert spaces of entire vector valued functions, Journal of Functional Analysis, Volume 273, Issue 12 (2017), 3671-3718.

2014

  1. A. Chattopadhyay, B.K.Das, J. Sarkar, S. Sarkar, Wandering subspaces of the Bergman space and the Dirichlet space over Dn, Integral Equations Operator Theory, 79 (2014), no. 4, 567-–577.
  2. B.K. Das, J. Sarkar, S. Sarkar, Maximal contractive tuples, Complex Analysis and Operator Theory, 8 (2014), no. 6, 1325-–1339.

2013

  1. T. Bhattacharyya, B.K. Das, S. Sarkar, The defect sequence for contractive tuples, Linear Algebra Appl, 438 (2013), no. 1, 315–330.

Other Information

Sponsored Research Projects:
  1. DST-INSPIRE Faculty (DST/INSPIRE/04/2016/000808) Research Grant (Rs. 35 Lakhs) from 2016 - 2021.